zbMATH — the first resource for mathematics

Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Iterative least-squares solutions of coupled sylvester matrix equations. (English) Zbl 1129.65306
Summary: We present a general family of iterative methods to solve linear equations, which includes the well-known Jacobi and Gauss--Seidel iterations as its special cases. The methods are extended to solve coupled Sylvester matrix equations. In our approach, we regard the unknown matrices to be solved as the system parameters to be identified, and propose a least-squares iterative algorithm by applying a hierarchical identification principle and by introducing the block-matrix inner product (the star product for short). We prove that the iterative solution consistently converges to the exact solution for any initial value. The algorithms proposed require less storage capacity than the existing numerical ones. Finally, the algorithms are tested on computer and the results verify the theoretical findings.

65F10Iterative methods for linear systems
93B40Computational methods in systems theory
93E10Estimation and detection in stochastic control
Full Text: DOI
[1] Barraud, A.: A numerical algorithm to solve ATXA-X=Q. IEEE trans. Automat. control 22, 883-885 (1977) · Zbl 0361.65022
[2] Bitmead, R.: Explicit solutions of the discrete-time Lyapunov matrix equation and Kalman -- yakubovich equations. IEEE trans. Automat. control 26, 1291-1294 (1981) · Zbl 0465.93033
[3] Bitmead, R.; Weiss, H.: On the solution of the discrete-time Lyapunov matrix equation in controllable canonical form. IEEE trans. Automat. control 24, 481-482 (1979) · Zbl 0404.93018
[4] Borno, I.: Parallel computation of the solutions of coupled algebraic Lyapunov equations. Automatica 31, 1345-1347 (1995) · Zbl 0825.93992
[5] Chen, T.; Francis, B. A.: Optimal sampled-data control systems. (1995) · Zbl 0847.93040
[6] Chen, T.; Qiu, L.: H$\infty $ design of general multirate sampled-data control systems. Automatica 30, 139-1152 (1994) · Zbl 0806.93038
[7] Chu, K. E.: The solution of the matrix AXB-CXD=E and (YA-DZ,YC-BZ)=(E,F). Linear algebra appl. 93, 93-105 (1987)
[8] Climent, J. J.; Perea, C.: Convergence and comparison theorems for a generalized alternating iterative method. Appl. math. Comput. 143, 1-14 (2003) · Zbl 1040.65029
[9] Corach, G.; Stojanoff, D.: Index of Hadamard multiplication by positive matrices II. Linear algebra appl. 332 -- 334, 503-517 (2001) · Zbl 0988.15006
[10] Fang, Y.; Loparo, K. A.; Feng, X.: New estimates for solutions of Lyapunov equations. IEEE trans. Automat. control 42, 408-411 (1997) · Zbl 0866.93048
[11] Fischer, P.; Stegeman, J. D.: Fractional Hadamard powers of positive semidefinite matrices. Linear algebra appl. 371, 53-74 (2003) · Zbl 1041.15012
[12] Garloff, J.: Bounds for the eigenvalues of the solution of the discrete Riccati and Lyapunov equation and the continuous Lyapunov equation. Internat. J. Control 43, 423-431 (1986) · Zbl 0591.15010
[13] Golub, G. H.; Nash, S.; Van Loan, C. F.: A Hessenberg -- Schur method for the matrix problem AX+XB=C. IEEE trans. Automat. control 24, 909-913 (1979) · Zbl 0421.65022
[14] Golub, G. H.; Van Loan, C. F.: Matrix computations. (1996) · Zbl 0865.65009
[15] Heinen, J.: A technique for solving the extended discrete Lyapunov matrix equation. IEEE trans. Automat. control 17, 156-157 (1972) · Zbl 0262.93028
[16] Hmamed, A.: Discrete Lyapunov equationsimultaneous eigenvalue bounds. Internat. J. Control 22, 1121-1126 (1991) · Zbl 0735.15014
[17] Johnson, C. R.; Elsner, L.: The relationship between Hadamard and conventional multiplication for positive definite matrices. Linear algebra appl. 92, 231-240 (1987) · Zbl 0623.15011
[18] Jonsson, I.; Kägström, B.: Recursive blocked algorithms for solving triangular systems --- part ione-sided and coupled Sylvester-type matrix equations. ACM trans. Math. software 28, 392-415 (2002) · Zbl 1072.65061
[19] Jonsson, I.; Kägström, B.: Recursive blocked algorithms for solving triangular systems --- part iitwo-sided and generalized Sylvester and Lyapunov matrix equations. ACM trans. Math. software 28, 416-435 (2002) · Zbl 1072.65062
[20] Kägström, B.: A perturbation analysis of the generalized Sylvester equation (AR-LB,DR-LE)=(C,F). SIAM J. Matrix anal. Appl. 15, 1045-1060 (1994)
[21] Komaroff, N.: Simultaneous eigenvalue lower bounds for the Lyapunov matrix equation. IEEE trans. Automat. control 33, 126-128 (1988) · Zbl 0637.15009
[22] Komaroff, N.: Lower bounds for the solution of the discrete algebraic Lyapunov equation. IEEE trans. Automat. control 37, 1017-1019 (1992) · Zbl 0775.93186
[23] Komaroff, N.: Upper summation and product bounds for solution eigenvalues of the Lyapunov matrix equation. IEEE trans. Automat. control 37, 1040-1042 (1992) · Zbl 0767.93069
[24] Kwon, W. H.; Moon, Y. S.; Ahn, S. C.: Bounds in algebraic Riccati and Lyapunov equationsa survey and some new results. Internat. J. Control 64, 377-389 (1996) · Zbl 0852.93005
[25] Lee, C. H.: Upper and lower matrix bounds of the solution for the discrete Lyapunov equation. IEEE trans. Automat. control 41, 1338-1341 (1996) · Zbl 0861.93016
[26] Lee, C. H.: On the matrix bounds for the solution matrix of the discrete algebraic Riccati equation. IEEE trans. Circuits and systems I 43, 402-407 (1996)
[27] Ljung, L.: System identificationtheory for the user. (1999)
[28] Mori, T.; Derese, A.: A brief summary of the bounds on the solution of the algebraic matrix equations in control theory. Internat. J. Control 39, 247-256 (1984) · Zbl 0527.93030
[29] Mori, T.; Kokame, H.: On solution bounds for three types of Lyapunov matrix equationscontinuous, discrete and unified equations. IEEE trans. Automat. control 47, 1767-1770 (2002)
[30] Mrabti, M.; Benseddik, M.: Unified type non-stationary Lyapunov matrix equation --- simultaneous eigenvalue bounds. Systems control lett. 24, 53-59 (1995) · Zbl 0866.93045
[31] Mrabti, M.; Hmamed, A.: Bounds for the solution of the Lyapunov matrix equation --- a unified approach. Systems control lett. 18, 73-81 (1992) · Zbl 0743.93075
[32] Mukaidani, H.; Xu, H.; Mizukami, K.: New iterative algorithm for algebraic Riccati equation related to H$\infty $ control problem of singularly perturbed systems. IEEE trans. Automat. control 46, 1659-1666 (2001) · Zbl 1006.93044
[33] Qiu, L.; Chen, T.: Contractive completion of block matrices and its application to H$\infty $ control of periodic systems. Recent developments in operator theory and its applications, 263-281 (1996) · Zbl 0857.93032
[34] Qiu, L.; Chen, T.: Multirate sampled-data systemsall H$\infty $ suboptimal controllers and the minimum entropy controller. IEEE trans. Automat. control 44, 537-550 (1999) · Zbl 0958.93031
[35] Qiu, L.; Chen, T.: Unitary dilation approach to contractive matrix completion. Linear algebra appl. 379, 345-352 (2004) · Zbl 1056.15015
[36] Starke, G.; Niethammer, W.: SOR for AX-XB=C. Linear algebra appl. 154, 355-375 (1991) · Zbl 0736.65031
[37] Tippert, M. K.; Marchesin, D.: Upper bounds for the solution of the discrete algebraic Lyapunov equation. Automatica 35, 1485-1489 (1999) · Zbl 1126.93351
[38] Xiang, S.: On an inequality for the Hadamard product of an M-matrix or an H-matrix and its inverse. Linear algebra appl. 367, 17-27 (2003) · Zbl 1019.15006